Alabama, 2007Damaging Winds in Alabama, June 25, 2007
June 25, 2007 · NWS HUN · 4 events in 2 counties and zones
A cluster of strong to severe thunderstorms impacted northwest Alabama during the early afternoon hours with locally damaging winds. A second cluster of strong thunderstorms re-developed during the early evening hours in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong to severe thunderstorms impacted northwest Alabama during the early afternoon hours with locally damaging winds. A second cluster of strong thunderstorms re-developed during the early evening hours in northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:10 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 11:10 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1210 PM CDT MON JUN 25 2007
.MESOSCALE UPDATE...
ONE OF THE PREVIOUSLY-MENTIONED FAVORED AREAS FOR SHRA/TSRA
DEVELOPMENT HAS PANNED OUT. SCATTERED TO NEARLY NUMEROUS SHRA/TSRA
HAVE FORMED OVER THE SHOALS REGION...ESPECIALLY COLBERT COUNTY. A
COUPLE OF THESE STORMS HAVE EXHIBITED STRONG ELEVATED REFLECTIVITY
CORES...AND COULD CONTAIN WIND GUSTS TO 40 MPH.
ALSO OF NOTE...THE PRECIP ACTIVITY IS MOVING VERY LITTLE IN THIS
REGION SO UP TO AN INCH PER HOUR RAINFALL IS POSSIBLE...MORE LIKELY
AROUND HALF AN INCH. THIS WILL NOT LEAD TO MUCH IN THE WAY OF
FLOODING CONCERNS...UNLESS IT CONTINUES ALL AFTERNOON. YES...IT IS
VERY POSSIBLE TO SEE FLOODING IN AN EXTREME DROUGHT SITUATION. FIRST
AREA TO WATCH WILL BE JUST EAST OF THE AL 20/AL 157 INTERSECTION IN
COLBERT COUNTY...WHERE RADAR SHOWS MORE THAN AN INCH HAS ALREADY
FALLEN...AND THE RAIN IS STILL PRETTY POTENT OVER THAT AREA.
ZONES WERE UPDATED TO RAISE POPS IN THE WEST TO 50 PERCENT. EVEN
WITH SUNNY SKIES...TEMPS HAVE NOT RISEN SINCE THE PREVIOUS
DISCUSSION WAS WRITTEN...SO MAY HAVE TO LOWER MAXES IN A THIRD
UPDATE SOON.
&&
.PREV DISCUSSION...
TEMPERATURES ARE AT LEAST A LITTLE LOWER THIS MORNING...RANGING FROM
A RAIN-COOLED 72 AT FORT PAYNE AND CROSSVILLE TO A MILD 85 HERE AT
THE HUN. SKIES ARE GENERALLY SUNNY WEST OF I-65 AND MOSTLY CLOUDY
EAST OF I-65.
LOOKS LIKE LITTLE HOPE OF CLEARING IN THE EAST...WITH AT LEAST A
COUPLE SUNNY HOURS REMAINING IN THE WEST. WILL UPDATE THE EASTERN
COUNTIES TO MOSTLY CLOUDY AND LOWER MAXES JUST A BIT. THERE IS NOT
AS MUCH DRY AIR TO MIX DOWN THIS AFTERNOON...ALTHOUGH IT LOOKS LIKE
WE STILL MAY SEE A BIT OF A DEWPOINT DROP...JUST NOT AS MUCH AS THE
PAST SEVERAL DAYS.
OTHERWISE...WILL HAVE TO WATCH FOR A POTENTIAL DIFFERENTIAL HEATING
BOUNDARY BETWEEN THE CLOUDY AREA AND THE SUNNY AREA...THIS COULD BE
A FAVORED SPOT FOR PRECIP DEVELOPMENT. THE NORTHWESTERN REGION
REMAINS FAVORED AS WELL. MIGHT END UP HAVING TO RAISE POPS BUT WILL
WAIT BEFORE CONSIDERING THAT.
FAST FACT...
AT HUNTSVILLE...WE CROSSED 19 INCHES BELOW NORMAL FOR THE YEAR
YESTERDAY. IF WE DIDNT RECEIVE ANY MORE RAIN...WE WOULD CROSS 20
INCHES DEFICIT ON JULY 1ST. HOPEFULLY THAT WONT HAPPEN.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 25, 3:39 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
439 AM CDT MON JUN 25 2007
ALZ001>010-016-TNZ076-096-097-251800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
439 AM CDT MON JUN 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
AFTERNOON AND EVENING. BRIEF HEAVY RAIN...WIND GUSTS UP TO 40
MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING
THROUGH THURSDAY. THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD
THUNDERSTORM ACTIVITY ON FRIDAY AND SATURDAY AS A COOL FRONT
APPROACHES THE AREA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
SS
In the hours before
Special weather statement, Jun 25, 10:52 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT MON JUN 25 2007
ALZ002-251715-
COLBERT-
1152 AM CDT MON JUN 25 2007
...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1215 PM CDT...
AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES WEST OF TUSCUMBIA.
THIS THUNDERSTORM WAS NEARLY STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTON.
RED ROCK.
PRIDE LANDING.
DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Jun 25, 11:14 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 PM CDT MON JUN 25 2007
ALZ002-251745-
COLBERT-
1214 PM CDT MON JUN 25 2007
...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1245 PM CDT...
AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TUSCUMBIA. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED NEAR PRIDE LANDING AND LEIGHTON. THESE
STORMS WERE NEARLY STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH ANY OF THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRIDE LANDING.
TUSCUMBIA.
SHEFFIELD.
DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF OVER AN INCH ARE
LIKELY FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Jun 25, 11:37 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT MON JUN 25 2007
ALZ002-251800-
COLBERT-
1237 PM CDT MON JUN 25 2007
...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 100 PM CDT...
AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF TUSCUMBIA. THIS
STORM WAS NEARLY STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
NEW BETHEL.
COLBERT HEIGHTS.
DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Jun 25, 12:07 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT MON JUN 25 2007
ALZ001-251845-
LAUDERDALE-
107 PM CDT MON JUN 25 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND EASTERN LAUDERDALE
COUNTY UNTIL 145 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KILLEN...OR 13 MILES EAST OF
FLORENCE...MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 3 MILES NORTHWEST OF ZIP CITY...AND WAS NEARLY
STATIONARY.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
KILLEN.
CENTER STAR.
GREEN HILL.
ELGIN.
RAINFALL AMOUNTS OVER AN INCH ARE LIKELY IN THESE COMMUNITIES DUE TO
THE SLOW MOVEMENT OF THE STORMS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Thunderstorm Wind, Lauderdale
- When
- June 25, 12:25 PM CST
- Where
- Lauderdale County, 0.89 mi SW of Center Star
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.861, -87.461
A roof was blown off of a shop building.
Thunderstorm Wind, Lauderdale
- When
- June 25, 12:25 PM CST
- Where
- Lauderdale County, 0.74 mi NNE of Hustontown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.840, -87.427
Power lines were blown down on Walnut Creek Lane.
Thunderstorm Wind, Lauderdale
- When
- June 25, 12:29 PM CST
- Where
- Lauderdale County, 1.44 mi W of Elgin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.848, -87.405
Thunderstorm wind damage was reported at two homes. The winds produced siding and roof damage.
Thunderstorm Wind, Dekalb
- When
- June 25, 6:15 PM CST
- Where
- Dekalb County, Sylvania
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.570, -85.830
Two trees and powerlines were blown down near Sylvania.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 25 to 27, 20071 death · 6 injured · $9.3 million · EF0 · 62 events
- Hail and Damaging Winds in Georgia, June 25, 20071 death · $946,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 25, 2007$250,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 25, 2007$125,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 25, 2007$80,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Wyoming, June 25, 2007$70,000 · 4.25 in hail · 14 events
- Damaging Wind in Florida, June 25, 2007$100,000 · 1 event
- Lightning Strikes and Heavy Rain in Florida, June 25, 2007$65,000 · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2007$31,000 · 52 kt wind · 12 events
- Flash Flooding in Texas, June 25, 2007$40,000 · 2 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2007$30,000 · 51 kt wind · 2 events
- Flash Flood and Hail in North Dakota, June 25, 20071.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39526, 39528, 39533, 39540.